Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 64, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 3, 2025, 5:53 PM CDT for Mobile County, Washington County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2025, 5:53 PM CDT (22:53 UTC)
- Expired
- May 3, 2025, 6:14 PM CDT
- In force
- 21 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Mobile County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 50 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
875
WUUS54 KMOB 032253
SVRMOB
ALC097-129-032345-
/O.NEW.KMOB.SV.W.0064.250503T2253Z-250503T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
553 PM CDT Sat May 3 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Mobile County in southwestern Alabama...
Southeastern Washington County in southwestern Alabama...
* Until 645 PM CDT.
* At 553 PM CDT, a severe thunderstorm was located near Citronelle,
moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Movico, Citronelle, Mount Vernon, and Calvert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3107 8835 3121 8832 3120 8795 3116 8794
3116 8797 3114 8794 3108 8797 3107 8796
3107 8795 3109 8792 3107 8794 3109 8791
3106 8794 3105 8794 3103 8796 3103 8794
3104 8793 3094 8795
TIME...MOT...LOC 2253Z 277DEG 25KT 3113 8826
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Black1 follow-up statement
306
WWUS54 KMOB 032314
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
614 PM CDT Sat May 3 2025
ALC097-129-032324-
/O.CAN.KMOB.SV.W.0064.000000T0000Z-250503T2345Z/
Mobile AL-Washington AL-
614 PM CDT Sat May 3 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOBILE AND
SOUTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3107 8835 3121 8832 3120 8795 3116 8794
3116 8797 3114 8794 3108 8797 3107 8796
3107 8795 3109 8792 3107 8794 3109 8791
3106 8794 3105 8794 3103 8796 3103 8794
3104 8793 3094 8795
TIME...MOT...LOC 2311Z 277DEG 25KT 3111 8809
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:33 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 3, 1:33 PM CDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Mobile AL 133 PM CDT Sat May 3 2025 ...New Discussion... .DISCUSSION... Issued at 131 PM CDT Sat May 3 2025 Focus for this discussion will be on two potential impact periods, the first being storms redeveloping this afternoon/evening and the second being the potential for heavy rainfall towards the end of the period. Looking at the remainder of today, an upper level trough has made its way into the Mississippi Valley with a cold front currently extending through northern MS and southern LA. Low level flow has become southerly over the last few hours, helping to filter an abundance of moisture across the region. This will continue through the afternoon as the front continues to drift southward. Hires guidance is fairly consistent on a weak shortwave ejecting around the base of the trough this afternoon, which will move through the area as the front enters from the west. Given the forcing expected, thunderstorms will redevelop (which we're already seeing to our west) as diurnal heating continues, with this activity moving from west to east across the local area this afternoon and evening. Activity should dissipate around sunset, as the front sags south of the area. In terms of the hazards, it remains dependent on if we are able to realize much, if any, instability. Extensive cloud cover across much of the region is keeping temperatures in the lower to mid 70s. Despite the cloud cover, we aren't quite to our peak heating time, with several hours to warm up. This, combined with cooling aloft as the shortwave moves through will steepen low and mid level lapse rates. Deep layer shear will be enough for thunderstorms to maintain some organization if storms mature enough, though low level shear is meager and hodographs are linear. An isolated storm or two will be capable of producing damaging wind gusts and large hail, but confidence is low that there will be strong enough updrafts to tap into the shear aloft. After a couple of dry days to end the weekend and start the new workweek, our focus will then turn to a potential flood threat later in the week. An upper level trough developing over the Four Corners region will pivot eastward on Tuesday and Wednesday. Multiple shortwaves will continuously eject from the base of this trough. Meanwhile, flow aloft over the local area will become southerly and strengthen, filtering moisture into the area. Rain chances will increase heading into Wednesday, as the first wave moves through the area. The trough to our west will be slow moving, while a frontal boundary stalls along the coast. This will set the stage for repeated rounds of rainfall, some heavy at times. Though we're still several days out, there's a good signal for locally heavy rain to continue through Friday, when the trough finally makes it east of the area. Ensemble means paint 3 to 4 inches of rain, which is what our official forecast will showcase. It should be noted that there is a 10% chance of exceeding 6 inches of rain for portions of the area. Where the heaviest rain will set up and/or any training storms is very uncertain, but it is something to check back on as we get closer. /73 && .AVIATION... (18Z TAFS) Issued at 1250 PM CDT Sat May 3 2025 A scattered to broken cloud deck, with cloud bases around 1500-2500 feet, is in place across much of the area at issuance time. Expect this layer to linger through the afternoon and into the early evening hours. Another round of showers and storms is beginning to develop over eastern Mississippi and will push through the remainder of the area throughout the afternoon and evening hours. Expect brief reductions in visibility in some of the heavier activity. Rain chances diminish and VFR conditions become prevalent by the late evening and through the remainder of the period as a cold front moves through the area. Southwesterly winds this afternoon will shift to northwesterly in the wake of the front. /96 && .MARINE... Issued at 321 AM CDT Sat May 3 2025 A light to moderate onshore flow into tonight will shift to a offshore behind a weak cold front moving over area waters Saturday night. Onshore flow returns Tuesday as a surface ridge over the Southeast returns. /16 && .PRELIMINARY POINT TEMPS/POPS... Mobile 57 80 55 82 59 82 68 80 / 20 0 0 0 0 20 50 70 Pensacola 62 80 59 79 63 81 70 79 / 50 0 0 0 0 10 30 50 Destin 64 80 62 80 65 82 70 81 / 60 0 0 0 0 10 20 40 Evergreen 54 78 50 81 53 85 62 81 / 30 0 0 0 0 10 40 70 Waynesboro 52 77 49 79 54 80 62 77 / 0 0 0 0 0 30 70 90 Camden 52 75 50 77 53 80 61 78 / 20 0 0 0 0 10 50 80 Crestview 56 81 52 83 54 86 62 83 / 50 0 0 0 0 10 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Sunday morning for ALZ265-266. FL...High Rip Current Risk through Sunday morning for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 3, 5:20 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
520 PM CDT Sat May 3 2025
ALZ053>055-032300-
Clarke AL-Wilcox AL-Monroe AL-
520 PM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MONROE...
NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES THROUGH 600 PM
CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Fulton, or 7 miles southwest of Thomasville,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3178 8786 3189 8786 3192 8749 3186 8740
3179 8741 3173 8749
TIME...MOT...LOC 2219Z 271DEG 23KT 3183 8781
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackLocal storm report, May 3, 5:26 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
526 PM CDT Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Hail 1 NNE Fruitdale 31.36N 88.41W
05/03/2025 E1.25 Inch Washington AL Public
Photo of nearly half dollar sized hail in
Fruitdale, AL. Photo via social media.
&&Special weather statement, May 3, 5:27 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
527 PM CDT Sat May 3 2025
FLZ202>204-032315-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
527 PM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES THROUGH 615 PM CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pace, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pea Ridge, Pace, Roeville, Bagdad, Floridatown, Point Baker, and
Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3054 8727 3061 8727 3063 8725 3065 8726
3072 8726 3076 8687 3070 8679 3056 8680
3049 8687
TIME...MOT...LOC 2226Z 273DEG 26KT 3063 8718
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackLocal storm report, May 3, 5:32 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
532 PM CDT Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Hail 1 SE Molino 30.71N 87.32W
05/03/2025 E1.25 Inch Escambia FL Public
Photos of quarter to half dollar sized hail
in Molino, FL. Photos via social media.
&&Special weather statement, May 3, 5:45 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
545 PM CDT Sat May 3 2025
ALZ052-053-055-261-262-032345-
Clarke AL-Baldwin Inland AL-Monroe AL-Washington AL-Mobile Inland AL-
545 PM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONROE...NORTHERN
MOBILE...NORTHWESTERN BALDWIN...SOUTHERN WASHINGTON AND SOUTH CENTRAL
CLARKE COUNTIES THROUGH 645 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Deer Park, or 5 miles northwest of Citronelle,
moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Movico, McIntosh, Citronelle, Mount Vernon, Deer Park, and Calvert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 8839 3126 8835 3139 8781 3132 8759
3123 8758 3124 8759 3124 8762 3115 8762
3103 8778
TIME...MOT...LOC 2245Z 264DEG 27KT 3117 8827
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackLocal storm report, May 3, 5:48 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
548 PM CDT Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Hail 2 S Molino 30.69N 87.32W
05/03/2025 E1.50 Inch Escambia FL Public
Photo of nearly ping pong ball size hail
taken near the Molino/Cantonment FL area.
Photo via social media.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:02 PM CDT | Special Marine Warning | MOB | 58 min | |
| May 2, 10:39 PM CDT | Special Weather Statement | MOB | Mobile | 36 min |
| May 2, 10:53 PM CDT | Special Marine Warning | MOB | 52 min | |
| May 2, 10:58 PM CDT | Special Weather Statement | MOB | Choctaw | 62 min |
| May 2, 11:09 PM CDT | Special Weather Statement | MOB | Mobile | 51 min |
| May 2, 11:47 PM CDT | Special Weather Statement | MOB | Baldwin | 43 min |
| May 3, 12:43 AM CDT | Special Marine Warning | MOB | 47 min | |
| May 3, 12:47 AM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| May 3, 1:05 AM CDT | Special Weather Statement | MOB | Baldwin | 40 min |
| May 3, 1:17 AM CDT | Special Weather Statement | MOB | Washington | 58 min |
| May 3, 2:05 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| May 3, 2:28 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| May 3, 2:38 AM CDT | Special Weather Statement | MOB | Clarke | 52 min |
| May 3, 2:59 AM CDT | Special Marine Warning | MOB | 76 min | |
| May 3, 3:03 AM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| May 3, 3:36 AM CDT | Special Marine Warning | MOB | 84 min | |
| May 3, 4:17 AM CDT | Special Marine Warning | MOB | 88 min | |
| May 3, 5:21 AM CDT | Special Marine Warning | MOB | 84 min | |
| May 3, 6:34 AM CDT | Special Marine Warning | MOB | 86 min | |
| May 3, 3:53 PM CDT | Special Weather Statement | MOB | Baldwin | 52 min |
| May 3, 4:18 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 42 min |
| May 3, 4:28 PM CDT | Special Marine Warning | MOB | 92 min | |
| May 3, 4:57 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 31 min |
| May 3, 5:00 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 31 min |
| May 3, 5:20 PM CDT | Special Weather Statement | MOB | Clarke | 40 min |
| May 3, 5:41 PM CDT | Special Marine Warning | MOB | 34 min | |
| May 3, 5:45 PM CDT | Special Weather Statement | MOB | Washington | 60 min |
| May 3, 6:00 PM CDT | Special Weather Statement | MOB | Wilcox | 45 min |
| May 3, 6:58 PM CDT | Special Marine Warning | MOB | 92 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.